Thunderstorm Wind, Steuben
- When
- September 9, 5:43 PM EST
- Where
- Steuben County, 1 mi N of Hamilton
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.550, -84.917
Tree blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 9, 3:00 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN SEP 9 2001 FCST CHALLENGE IS SVR POTENTIAL AND POPS IN TONIGHT PD. MSAS ANALYSIS INDICATED LOW PRES CNTR OVR CNTRL LMIC WITH A PREFRONTAL TROF EXTENDING TO SW IN. CDFNT EXTD SW FM LOW TO NEAR KILX. MOISTURE CONVERGENCE AND INSTABILITY AXIS WERE JUST E OF SFC TROF. ONE LN OF TSRA WAS JUST AHD OF SFC TROF...WITH ANOTHER BISECTING CNTRL SXNS OF CWFA. INSTABILITY RMNS MARGINAL WITH SFC LI VALUES TO MINUS 4 AND CAPES OF 1000 TO 1500 J/KG. HOWEVER...WLCI3 PROFILER INDICATED 55 KT WNDS AT 4K FT. TORNADO WATCH CONTINUES IN EFFECT FOR MI COUNTIES WHERE BETTER DIRECTIONAL SHEAR IN PLACE DUE TO BACKING LOW LVL WNDS. SVR WATCH IN EFFECT FOR MUCH OF RMNDR OF CWFA DUE TO STRENGTH OF WND FIELDS. REGARDING MODELS...AVN STILL A BIT FASTER WITH MOVEMENT OF CDFNT WITH ETA AND NGM TRYING TO CATCH UP. AVN HAS BEEN MORE CONSISTENT OF LATE...BUT BASED ON CURRENT FRONTAL POSITION...PREFER A COMPROMISE OF ETA AND AVN. WITH MID LVL FEATURES...MODELS IN AGREEMENT WITH BRINGING 5H TROF ACRS RGN TONIGHT. GIVEN DPVA...FRONTAL FORCING AND HELP FM UPPER JET... WL OPT FOR CATEGORICAL POPS FOR TONIGHT WITH SVR WORDING AS APPROPRIATE BASED ON ABOVE DISCUSSION. OTHERWISE...FCST LOOKS DRY THROUGH SUN. CURRENT UPSTREAM TEMPS COOLER THAN ADVERTISED BY MODELS...SO WL TRIM FWC AND MAV NUMBERS FIRST COUPLE OF PDS...DESPITE LESS THAN IMPRESSIVE COLD AIR ADVECTION IN MODELS. .IWX...NONE. BARJENBRUCH
INZ004>009-014>018-022>027-032>034-MIZ077>081-OHZ001-002-004-005-015- 016-024-025-092310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 540 PM EST SUN SEP 9 2001 AT 530 PM A COLD FRONT WAS LOCATED FROM AROUND THREE RIVERS MICHIGAN TO PERU INDIANA. TO THE WEST OF THIS COLD FRONT...THE THREAT OF SEVERE WEATHER HAS ENDED. TO THE EAST OF THE FRONT THE THREAT OF SEVERE WEATHER CONTINUES. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE COUNTIES OF BERRIEN... CASS AND ST. JOSEPH IN SOUTHERN MICHIGAN. THE TORNADO WATCH REMAINS IN EFFECT FOR BRANCH AND HILLSDALE COUNTIES IN SOUTHERN MICHIGAN. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED WEST OF A LINE FROM GOSHEN TO PERU. THUS... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT IN ELKHART... ST. JOSEPH...MARSHALL... KOSCIUSKO... FULTON... CASS... AND MIAMI COUNTIES IN NORTHERN INDIANA. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9PM EST...10 PM EDT FOR NORTHEAST INDIANA AND NORTHWEST OHIO.
The Northern Indiana radar (KIWX), 69 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268929.